It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Irritable Bowel Syndrome (IBS) Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-20-2008, 07:17 AM   #1
Junior Member
(female)
 
iluvtolaff's Avatar
 
Join Date: Jul 2005
Location: Northern Indiana
Posts: 41
iluvtolaff HB User
Magnesium and diarrhea--Mag=the cause?

In August, I was having achy muscles in my legs causing me to limp. I started taking 400 mg. of magnesium per day (3 pills--one in a.m., one in afternoon, and one in p.m.). It helped my legs immensely. I was back to normal.
BUT! After taking the mag. for one month, my IBS-D came back. I haven't had it for 2 years.
Could the mag. have triggered it again?
I stopped the mag. right away. Now, one month later, I'm back to the leg pains and still daily IBS so I am miserable.
I need the mag. but I don't want the IBS.
What can I do?

 
Sponsors Lightbulb
   
Old 11-20-2008, 08:43 AM   #2
Senior Veteran
(female)
 
Join Date: Jun 2006
Posts: 1,338
rudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB User
Re: Magnesium and diarrhea--Mag=the cause?

I have heard that magnesium can cause diarrhea so that's probably what's going on with you. You might try a different brand of magnesium. I've heard that some high end brands aren't as likely to cause bowel upsets. Good luck.

 
Sponsors Lightbulb
   
Old 11-20-2008, 08:53 AM   #3
Junior Member
(female)
 
iluvtolaff's Avatar
 
Join Date: Jul 2005
Location: Northern Indiana
Posts: 41
iluvtolaff HB User
Re: Magnesium and diarrhea--Mag=the cause?

I've read that, too. My problem is I haven't been on it for 6 weeks--it should be out of my system-- and the IBS-D is still with me. Gr-r-r!
I need the mag. but don't want the IBS that comes with it.
If I could find a brand that guarantees No Diarrhea, then I would buy it!

 
Old 11-21-2008, 05:24 PM   #4
Senior Member
(female)
 
Join Date: Mar 2006
Location: Ohio
Posts: 131
Jada62 HB UserJada62 HB User
Re: Magnesium and diarrhea--Mag=the cause?

I have ibs and cannot tolerate any amount of magnisium...poses a prob with taking any vitamins, they all have some mag.

 
Old 11-23-2008, 10:43 PM   #5
Senior Veteran
(male)
 
Join Date: Nov 2000
Location: Charleston
Posts: 5,548
Harry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB User
Re: Magnesium and diarrhea--Mag=the cause?

Magnesium is needed by everyone.
Every cell in your body contains magnesium and 66% is in your bones.

Many --- Many foods have magnesium yet it is estimated 75% of people are deficient.
I suggest you read the book -- " The Miricle of Magnesium by Dr Carolyn Dean, MD ND.

I have found the type magnesium supplement that is best absorbed and causes less gastro problems is the Chelated type. It is double bonded to a protein amino acid (glycinate) and is readily absorbed brcause it is smaller.

I like and use the Carlson and Solgar brands.

Last edited by Harry; 11-23-2008 at 10:47 PM. Reason: Typos

 
Old 11-24-2008, 06:28 AM   #6
Junior Member
(female)
 
iluvtolaff's Avatar
 
Join Date: Jul 2005
Location: Northern Indiana
Posts: 41
iluvtolaff HB User
Re: Magnesium and diarrhea--Mag=the cause?

Thank you. I'll see if I can find those brands.

 
Old 11-24-2008, 09:57 AM   #7
Junior Member
(female)
 
iluvtolaff's Avatar
 
Join Date: Jul 2005
Location: Northern Indiana
Posts: 41
iluvtolaff HB User
Re: Magnesium and diarrhea--Mag=the cause?

Quote:
Originally Posted by Harry View Post
I have found the type magnesium supplement that is best absorbed and causes less gastro problems is the Chelated type. It is double bonded to a protein amino acid (glycinate) and is readily absorbed brcause it is smaller.

I like and use the Carlson and Solgar brands.
I found Carlson's at my favorite online store! It's a little pricey but I really need it!
I'm still having the diarrhea after weeks of being off the magnesium I was taking. I know it must be out of my system by now! So, I figure if I'm going to have the diarrhea anyway, I might as well go back on the mag. I hope this brand does the trick!
Thank you!

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:42 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!